Alert archive / Idaho / Winter Storm Warnings in 2021
Winter Storm Warning 6, NWS Boise, ID
NWS Boise, ID issued this winter storm warning at Feb 18, 2021, 2:48 AM MST for Malheur County, Oregon; 6 counties in Idaho. It took effect at Feb 18, 2021, 5:00 PM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2021, 2:48 AM MST (09:48 UTC)
- In effect from
- Feb 18, 2021, 5:00 PM MST
- Expired
- Feb 19, 2021, 3:49 AM MST
- In force
- 11 hr
- Issued by
- NWS Boise, ID
Counties Adams County, ID, Canyon County, ID, Gem County, ID, Owyhee County, ID, Payette County, ID, Washington County, ID, Malheur County, OR
The radar
The Boise radar (KCBX), 53 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 9.8 hours before the alert went out and 388 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 116 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922 WWUS45 KBOI 180948 WSWBOI URGENT - WINTER WEATHER MESSAGE National Weather Service Boise ID 248 AM MST Thu Feb 18 2021 IDZ012-029-033-ORZ064-182200- /O.UPG.KBOI.WW.Y.0011.210219T0000Z-210219T1200Z/ /O.NEW.KBOI.WS.W.0006.210219T0000Z-210219T1200Z/ Lower Treasure Valley ID-Owyhee Mountains-Upper Weiser River- Oregon Lower Treasure Valley- 248 AM MST Thu Feb 18 2021 /148 AM PST Thu Feb 18 2021/ ...WINTER STORM WARNING IN EFFECT FROM 5 PM MST /4 PM PST/ THIS AFTERNOON TO 5 AM MST /4 AM PST/ FRIDAY... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 5 below 3500 feet, and 4 to 7 inches, locally 9 inches, above 3500 feet. * WHERE...Lower Treasure Valley of Oregon and Idaho, Upper Weiser River Valley, and Owyhee Mountains. * WHEN...From 5 PM MST this afternoon to 5 AM MST Friday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ011-013-182200- /O.EXT.KBOI.WW.Y.0011.210219T0000Z-210219T1800Z/ West Central Mountains-Boise Mountains- 248 AM MST Thu Feb 18 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST FRIDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches, except up to 9 inches over the higher mountains. * WHERE...West Central Mountains and Boise Mountains zones. * WHEN...From 5 PM this afternoon to 11 AM MST Friday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ014>016-030-ORZ061>063-182200- /O.CON.KBOI.WW.Y.0011.210219T0000Z-210219T1200Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County-Harney County-Baker County- Malheur County- 248 AM MST Thu Feb 18 2021 /148 AM PST Thu Feb 18 2021/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM MST /4 PM PST/ THIS AFTERNOON TO 5 AM MST /4 AM PST/ FRIDAY... * WHAT...Snow expected. Total snow accumulations of up to 3 inches in the valleys, and up to 6 inches over the mountains. * WHERE...Portions of eastern Oregon and southwestern Idaho. * WHEN...From 5 PM MST /4 PM PST/ this afternoon to 5 AM MST /4 AM PST/ Friday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Snow should decrease or end during the Friday morning commuting period. Main roads in the Boise metro should be slushy or wet at that time, but less traveled roads will be still be snow-covered and slippery. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$
3 follow-up statements
452 WWUS45 KBOI 182058 WSWBOI URGENT - WINTER WEATHER MESSAGE National Weather Service Boise ID 158 PM MST Thu Feb 18 2021 IDZ012-029-033-ORZ064-191200- /O.CON.KBOI.WS.W.0006.210219T0000Z-210219T1200Z/ Lower Treasure Valley ID-Owyhee Mountains-Upper Weiser River- Oregon Lower Treasure Valley- 158 PM MST Thu Feb 18 2021 /1258 PM PST Thu Feb 18 2021/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM MST /4 PM PST/ THIS AFTERNOON TO 5 AM MST /4 AM PST/ FRIDAY... * WHAT...Heavy snow expected. Total snow accumulations of 2 to 4 inches, except 4 to 8 inches over the mountains. * WHERE...Lower Treasure Valley of Oregon and Idaho, Upper Weiser River Valley, and Owyhee Mountains. * WHEN...From 5 PM MST /4 PM PST/ this afternoon to 5 AM MST /4 AM PST/ Friday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ014>016-030-ORZ061>063-191200- /O.CON.KBOI.WW.Y.0011.210219T0000Z-210219T1200Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County-Harney County-Baker County- Malheur County- 158 PM MST Thu Feb 18 2021 /1258 PM PST Thu Feb 18 2021/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM MST /4 PM PST/ THIS AFTERNOON TO 5 AM MST /4 AM PST/ FRIDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches, except 3 to 6 inches over the mountains. * WHERE...Portions southeast Oregon and southwest Idaho. * WHEN...From 5 PM MST /4 PM PST/ this afternoon to 5 AM MST /4 AM PST/ Friday. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS...Snow will decrease or end during the Friday morning commuting period. Main roads in the Boise metro should be slushy or wet at that time, but less traveled roads may still be snow-covered and slippery. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ011-013-191200- /O.CON.KBOI.WW.Y.0011.210219T0000Z-210219T1800Z/ West Central Mountains-Boise Mountains- 158 PM MST Thu Feb 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST FRIDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches, except 5 to 8 inches over the mountains. * WHERE...West Central Mountains and Boise Mountains zones. * WHEN...From 5 PM this afternoon to 11 AM MST Friday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$
679 WWUS45 KBOI 190927 WSWBOI URGENT - WINTER WEATHER MESSAGE National Weather Service Boise ID 227 AM MST Fri Feb 19 2021 IDZ011-191030- /O.CAN.KBOI.WW.Y.0011.000000T0000Z-210219T1800Z/ West Central Mountains- 227 AM MST Fri Feb 19 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has decreased to flurries and no significant further accumulation is expected. $$ ORZ061>063-191030- /O.CAN.KBOI.WW.Y.0011.000000T0000Z-210219T1200Z/ Harney County-Baker County-Malheur County- 227 AM MST Fri Feb 19 2021 /127 AM PST Fri Feb 19 2021/ ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has decreased to flurries or ended and no further significant accumulation is expected. $$ IDZ012-029-033-ORZ064-191200- /O.CON.KBOI.WS.W.0006.000000T0000Z-210219T1200Z/ Lower Treasure Valley ID-Owyhee Mountains-Upper Weiser River- Oregon Lower Treasure Valley- 227 AM MST Fri Feb 19 2021 /127 AM PST Fri Feb 19 2021/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST /4 AM PST/ EARLY THIS MORNING... * WHAT...Additional snow accumulations of up to one inch. * WHERE...Along and near the Idaho/Oregon border. * WHEN...Until 5 AM MST /4 AM PST/ early this morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ014>016-030-191200- /O.CON.KBOI.WW.Y.0011.000000T0000Z-210219T1200Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 227 AM MST Fri Feb 19 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Portions of south central and southwest Idaho. * WHEN...Until 5 AM MST early this morning. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Main roads should be wet or slushy during the the morning commuting period. Less traveled roads will be locally icy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ013-191800- /O.CON.KBOI.WW.Y.0011.000000T0000Z-210219T1800Z/ Boise Mountains- 227 AM MST Fri Feb 19 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to two inches, except up to 3 inches over the mountains. * WHERE...Boise Mountains zone. * WHEN...Until 11 AM MST this morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$
351 WWUS45 KBOI 191049 WSWBOI URGENT - WINTER WEATHER MESSAGE National Weather Service Boise ID 349 AM MST Fri Feb 19 2021 IDZ012-029-033-ORZ064-191200- /O.CAN.KBOI.WS.W.0006.000000T0000Z-210219T1200Z/ Lower Treasure Valley ID-Owyhee Mountains-Upper Weiser River- Oregon Lower Treasure Valley- 349 AM MST Fri Feb 19 2021 /249 AM PST Fri Feb 19 2021/ ...WINTER STORM WARNING IS CANCELLED... Snow has generally ended. $$ IDZ014>016-030-191200- /O.CON.KBOI.WW.Y.0011.000000T0000Z-210219T1200Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 349 AM MST Fri Feb 19 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Portions of south central and southwest Idaho. * WHEN...Until 5 AM MST early this morning. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Main roads should be wet or slushy during the the morning commuting period. Less traveled roads will be locally icy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ IDZ013-191800- /O.CON.KBOI.WW.Y.0011.000000T0000Z-210219T1800Z/ Boise Mountains- 349 AM MST Fri Feb 19 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to two inches, except up to 3 inches over the mountains. * WHERE...Boise Mountains zone. * WHEN...Until 11 AM MST this morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 17, 8:52 PM MST, 5 hours 56 minutes earlier.
Area forecast discussion, Feb 17, 8:52 PM MST, 5 hours 56 minutes before
Area Forecast Discussion
National Weather Service Boise ID
852 PM MST Wed Feb 17 2021
.DISCUSSION...A ridge of high pressure will move across the region
tonight with mostly clear skies and isolated snow showers over the
mountains. Expect clouds to increase on Thursday morning with snow
developing in eastern OR during the late afternoon and southwest
Idaho during the evening. Current forecast has this covered with
no updates planned.
&&
.AVIATION...VFR overnight with areas of mid-level ceilings,
especially over central Idaho mountains. Local mtn valley fog
Thursday morning. Surface winds: west to northwest 5-15 kts will
shift to the south and east on Thursday. Winds aloft at 10kft MSL:
northwest 15-25 kts becoming west-southwest Thursday afternoon.
&&
.PREV DISCUSSION...
SHORT TERM...Tonight through Friday night...Scattered snow
showers this afternoon will end this evening as high pressure
aloft starts to build into the Pacific Northwest. The high
pressure will provide the area with dry conditions through
Thursday morning. Breezy west-northwest winds in south-central
Idaho will diminish this evening. Clearing skies overnight will
result in colder temperatures Thursday morning, especially in
central Idaho where it will drop below zero in some spots,
including McCall. Patchy fog may form in valleys in and near
McCall late tonight through Thursday morning.
The next Pacific system will spread snow into southeast Oregon
late Thursday afternoon, and into southwest Idaho Thursday
evening. The snow will continue through Thursday night, which is
when the bulk of the snowfall will accumulate. A Winter Weather
Advisory remains in effect for most of the area Thursday night.
The snow will linger in central Idaho on Friday. Therefore, the
advisory is in effect for the Boise/West Central Mountains through
early Friday afternoon. Accumulations will generally range from 1
to 4 inches in the valleys and 4 to 9 inches in the mountains. An
upper trough will be accompanied by showers Friday night. Snow
levels will be around 3000-4000 feet so there will be rain/snow
showers in the lower valleys with little or no accumulation, and
light snow accumulations of up to 2 inches above 4000 feet.
Temperatures will be around 10 degrees below normal on Thursday
and 5 degrees below normal on Friday.
LONG TERM...Saturday through Wednesday...Snow showers will
continue primarily over higher terrain on Saturday as an upper
trough crosses the Intermountain West. Moisture in the northwest
flow aloft will create a chance of more snow showers for the West
Central and Blue Mountains from Sunday to Tuesday. Confidence is
low on the timing, but a deep trough will dive across the Pacific
Northwest at the end of the period. This will usher in much colder
air and widespread snow. Temperatures through the period will
start below normal on Sunday, then rise up slightly above normal
to end the weekend and start next week. Temperatures will fall
below normal once again when the trough crosses over the region,
potentially late Tuesday or Wednesday.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory from 5 PM Thursday to 2 PM MST Friday
IDZ011-013.
Winter Weather Advisory from 5 PM Thursday to 5 AM MST Friday
IDZ012-014>016-029-030-033.
OR...Winter Weather Advisory from 5 PM MST /4 PM PST/ Thursday to 5
AM MST /4 AM PST/ Friday ORZ061>064.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
DISCUSSION...KA
AVIATION.....DG
PREV SHORT TERM...BW
PREV LONG TERM....ALNearby
Winter Storm Warnings in Idaho, 2021Winter Storm Warnings in Oregon, 2021Every winter storm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.